Alert archive / South Dakota / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Aberdeen, SD

February 5, 202118 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Feb 5, 2021, 2:59 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 6, 2021, 12:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 2:59 AM CST (08:59 UTC)
In effect from
Feb 6, 2021, 12:00 AM CST
Expired
Feb 7, 2021, 12:00 PM CST
In force
36 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS43 KABR 050859
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
259 AM CST Fri Feb 5 2021

MNZ039-046-051700-
/O.NEW.KABR.WC.Y.0001.210206T0900Z-210209T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
259 AM CST Fri Feb 5 2021

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM SATURDAY TO NOON CST
TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...From 3 AM Saturday to noon CST Tuesday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

* ADDITIONAL DETAILS...The coldest wind chills will likely be
  Sunday morning, Monday morning, and Tuesday morning, when
  dangerously cold wind chills could cause frostbite on exposed
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-019>023-051700-
/O.NEW.KABR.WC.Y.0001.210206T0900Z-210206T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
259 AM CST Fri Feb 5 2021 /159 AM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON
CST /11 AM MST/ SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to noon CST /11 AM MST/ 
  Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KF
8 follow-up statements
022 
WWUS43 KABR 051706
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1106 AM CST Fri Feb 5 2021

MNZ039-046-060115-
/O.CON.KABR.WC.Y.0001.210206T0900Z-210209T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
1106 AM CST Fri Feb 5 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO
NOON CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...From 3 AM Saturday to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-019>023-060115-
/O.CON.KABR.WC.Y.0001.210206T0900Z-210206T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
1106 AM CST Fri Feb 5 2021 /1006 AM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM CST /2 AM MST/
TO NOON CST /11 AM MST/ SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From 3 AM CST /2 AM MST/ to noon CST /11 AM MST/ 
  Saturday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Dorn
353 
WWUS43 KABR 052005
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
205 PM CST Fri Feb 5 2021

SDZ015>018-060415-
/O.EXB.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/
Dewey-Potter-Faulk-Spink-
Including the cities of Isabel, Gettysburg, Faulkton, 
and Redfield
205 PM CST Fri Feb 5 2021 /105 PM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  25 below zero.

* WHERE...Dewey, Potter, Faulk and Spink Counties.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM 
  MST/ Sunday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ039-046-060415-
/O.EXT.KABR.WC.Y.0001.210206T0600Z-210209T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
205 PM CST Fri Feb 5 2021

...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-019>023-060415-
/O.EXT.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
205 PM CST Fri Feb 5 2021 /105 PM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM 
  MST/ Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Dorn
050 
WWUS43 KABR 060245
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
845 PM CST Fri Feb 5 2021


MNZ039-046-061245-
/O.CON.KABR.WC.Y.0001.210206T0600Z-210209T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
845 PM CST Fri Feb 5 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST TUESDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  35 below zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...From midnight tonight to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-015>023-061245-
/O.CON.KABR.WC.Y.0001.210206T0600Z-210207T1200Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
and Clear Lake
845 PM CST Fri Feb 5 2021 /745 PM MST Fri Feb 5 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM
MST/ TONIGHT TO 6 AM CST /5 AM MST/ SUNDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 AM CST /5 AM 
  MST/ Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
374 
WWUS43 KABR 060849
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
249 AM CST Sat Feb 6 2021

SDZ003>011-015>023-062000-
/O.EXT.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
and Clear Lake
249 AM CST Sat Feb 6 2021 /149 AM MST Sat Feb 6 2021/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST /11 AM MST/ Sunday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chill values will be lowest during the
  morning hours, and improve to 15 below to 25 below zero in the
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MNZ039-046-062000-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210209T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
249 AM CST Sat Feb 6 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills. Wind chills as low as 40 below 
  zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills could cause frostbite
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Wind chill values will be lowest during the
  morning hours, and improve to 10 below to around 25 below zero 
  each afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KF
443 
WWUS43 KABR 061929
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
129 PM CST Sat Feb 6 2021

MNZ039-046-071000-
/O.EXT.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
129 PM CST Sat Feb 6 2021

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-015>023-071000-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
and Clear Lake
129 PM CST Sat Feb 6 2021 /1229 PM MST Sat Feb 6 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST /11 AM MST/ Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Parkin
050 
WWUS43 KABR 070301
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
901 PM CST Sat Feb 6 2021

MNZ039-046-071115-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
901 PM CST Sat Feb 6 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-015>023-071115-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
and Clear Lake
901 PM CST Sat Feb 6 2021 /801 PM MST Sat Feb 6 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below 
  zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST /11 AM MST/ Sunday.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Dorn
452 
WWUS43 KABR 070809
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
209 AM CST Sun Feb 7 2021

MNZ039-046-071800-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Traverse-Big Stone-
Including the cities of Wheaton and Ortonville
209 AM CST Sun Feb 7 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 40 below 
  zero.

* WHERE...Traverse and Big Stone Counties.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

SDZ003>011-015>023-071800-
/O.CON.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Corson-Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-
Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of McIntosh, Herreid, Eureka, Aberdeen, 
Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, 
Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti,
and Clear Lake
209 AM CST Sun Feb 7 2021 /109 AM MST Sun Feb 7 2021/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of north central and northeast South Dakota.

* WHEN...Until noon CST /11 AM MST/ today.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

KF
756 
WWUS43 KABR 071802
WSWABR

URGENT - WINTER WEATHER MESSAGE
National Weather Service Aberdeen SD
1202 PM CST Sun Feb 7 2021

MNZ039-046-SDZ003>011-015>023-071915-
/O.EXP.KABR.WC.Y.0001.000000T0000Z-210207T1800Z/
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-
Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-
Including the cities of Wheaton, Ortonville, McIntosh, Herreid, 
Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, 
Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, 
Milbank, Hayti, and Clear Lake
1202 PM CST Sun Feb 7 2021 /1102 AM MST Sun Feb 7 2021/

...WIND CHILL ADVISORY HAS EXPIRED...

Wind chill values have risen this morning, and are no longer in
advisory criteria. Therefore, the Wind Chill Advisory has been
allowed to expire. 

$$

Parkin

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 11:24 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 4, 11:24 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1124 PM CST Thu Feb 4 2021

.UPDATE...
Issued at 518 PM CST Thu Feb 4 2021

The forecast is on track this evening so no major changes are
planned.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 236 PM CST Thu Feb 4 2021

Much below normal temperatures can be expected in the short term.
Arctic air has invaded a good portion of the region today, with
highs generally in the teens and 20s. These readings are 5 to 15
degrees below normal. With gusty winds from the northwest, wind
chill values are currently in the single digits and low teens. The
winds should remain breezy throughout the night, keeping
temperatures from dropping below zero. Increasing clouds from a
clipper system west of the region will also help keep temps above
zero. The storm system could bring light snow to south central South
Dakota during the morning hours on Friday. Another system could
spread light, accumulating snow to the Missouri valley and points
west Friday night into Saturday. Models appears to have shifted the
Friday night storm a bit further west, with perhaps mostly dry
conditions for this CWA. The shift west has also caused temps to be
lowered in northeastern SD and western MN for Saturday morning. Wind
chill values of 25 below, to 30 degrees below zero will be possible.

.LONG TERM...(Saturday through Thursday)
Issued at 236 PM CST Thu Feb 4 2021

The main event in the long term continues to be the arctic chill
that will have a grip on this CWA through the entire period. Along
with the coldest air of the season coming in, parts of the forecast
area are expected to see light snow at times at least through the
first half of the period. Sfc high pressure will be nosing in from
the northwest as it will remain by and large centered across the
southern provinces of Canada into the state of MT. Northwesterly
flow aloft will remain in place with successive shots of s/w energy
moving through the region. A stationary front is progged to set up
south and west of the region through the weekend into early next
week. A couple of clipper type systems will traverse across this
frontal boundary and deliver light snow chances to parts of the
state. Model consensus still pegs western and portions of central SD
into the southeast corner of the state as having the best chances
for pcpn Saturday morning, Sunday morning and again Monday morning.
All totaled, these events combined shouldn't deliver anymore than
about an inch or so of accumulation.

The bigger story will be the potentially dangerous cold that will
become entrenched across the region through the course of the
weekend into next week. The coldest part of this airmass is still
poised to affect more of our eastern zones versus locales farther
west. Daytime highs in the single digits above and below zero still
look probable with overnight lows in the teens to near 20 below.
Wind chill values could fall to as low as at least 20 to 30 below at
times during the weekend into early next week. There are no real
signs of much noticeable improvement toward the end of the period
for temperatures. Perhaps some slight modification upward into the
single digits to low teens for highs with overnight lows still below
zero.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1122 PM CST Thu Feb 4 2021

Terminals KABR,KATY,KPIR,KMBG

Mainly VFR conditions overnight but could see some MVFR cigs
creep back into the area briefly on Friday. Breezy northwest winds
will become light out of the north Friday evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Wise
SHORT TERM...SD
LONG TERM...Vipond
AVIATION...Wise
Hazardous weather outlook, Feb 4, 3:35 AM CST, 23 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
335 AM CST Thu Feb 4 2021

SDZ003>006-009-010-015>018-033>037-045-048-051-050945-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-Faulk-
Spink-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
335 AM CST Thu Feb 4 2021 /235 AM MST Thu Feb 4 2021/

This Hazardous Weather Outlook is for central South Dakota, north
central South Dakota and northeast South Dakota.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Bitterly cold wind chills possible from Friday night through
much of next week, especially during the morning hours. Low
temperatures during much of this time will be below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ039-046-SDZ007-008-011-019>023-050945-
Traverse-Big Stone-Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-
Deuel-
335 AM CST Thu Feb 4 2021

This Hazardous Weather Outlook is for west central Minnesota and
northeast South Dakota.

.DAY ONE...Today and tonight.

Patchy blowing snow will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Bitterly cold wind chills possible from Friday night through
much of next week, especially during the morning hours. Low
temperatures during much of this time will be below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KF

Nearby

Wind Chill Advisories in South Dakota, 2021Wind Chill Advisories in Minnesota, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.